MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI SP; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DA VINCI SP; SURGEON SIDE CONSOLE
Model Number 380940-33
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure the system the surgeon was not able to activate finger clutch of the master tool manipulator (mtmr).There is message "hand control switches been disabled by system".Explained to customer that surgeon is able to use foot pedal clutch.Advised customer to verify that finger clutch is working fine after power cycle of system.The procedure continued robotically.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Based on the field evaluation, this reported event was not confirmed.The fse proactively replaced mtmr and rac2 as a preventive measure.The master tool manipulator was received for failure analysis.The issue was confirmed in the logs, however it could not be replicated during testing.No visual defects related to the reported issue were identified during inspection.The configured (cfg) remote arm controller (rac) was received for failure analysis.The complaint was confirmed but not replicated.In the logs, the errors were located, indicating that the error occurred in the field.Confirming the reported event.Visual inspection, no damage was observed on the exterior and interior of the unit.No issues were found related to the reported issue.The rac was installed in the inhouse system where it functioned as expected.All nodes were present.The inhouse system was set to run 10 power cycles and sat idle for one hour.The mtm was driven manually, the rac functioned as expected.Once testing was complete, the system error logs were investigated but no error related to the reported event could not be found.Mfr report number 2955842-2026-23544 will address the procedure completed by converting to open surgery.

Brand Name
DA VINCI SP
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25090297
Report Number2955842-2026-23543
Device Sequence Number15950079
Product Code NAY
UDI-Device Identifier00886874114735
UDI-Public(01)00886874114735
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380940-33
Device Catalogue Number380940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown